NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, December 20, 2014
Side Effect of Medication
I was tested positive with TB and started my medication since September. I started with 6 kinds of medicine and now reduced to Rifamate 2cap, INH 600mg, PZA 3.0gms,B6 50mg. I am constantly experiencing burning pain in both feet and hands especially in my feet I could hardly sleep. Though it is not very painful, it is enough to keep me awake or keep me jerking my feet and rubbing my hands. Are these side effects or am I having another problem?
Isoniazid can cause this symptom. The purpose of the B6 vitamin is to prevent isoniazid induced neuropathy (burning in the hands and feet). You may require a higher dose of B6. However, I would not recommend going above 100mg daily as B6 itself can occasionally cause neuropathy at higher doses.
Catherine A Curley, MD, MS
Assistant Professor of Medicine
School of Medicine
Case Western Reserve University